Hepatitis C Community
eyes
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

eyes

Good Morning all!

I've done my first shot on Saturday night and I'm on my 5th day of riba.  

My question is, I'm having trouble with my eyes.  At first I thought that I was getting a pink eye, but remembered that the riba will cause some kind of sides with the eyes and skin.  That switched to the other eye which now feels like I'm getting a sty on the top lid.  Although when looking I don't seem to see anything.  I only know that it feels like a huge bruise or sty on the lid.  Did anyone have these kind of sides with the eyes on the riba.  Please list any other sides with the riba concerning skin rashes, remedies, etc..

Before traveling all the way to the doc's I would like to investigate a little.

Thank You,  Robin
Related Discussions
6 Comments Post a Comment
Blank
Avatar_n_tn
Hi Robin, I experienced really dry skin which produced paper like cuts on my hands and a sore, red type rash on the outer corners of my eyes and inside my nose, when I first started tx.  I used Elecon cream on my hands and the inside of my nose (both would clear up overnight)and would also slather Lubiderm on my hands and wear cotton gloves overnight.  This sx only lasted for the first couple of months. This week is #20 and my skin seems more normal now.  My hair is dry but so far still atttched:).
Good luck.
Blank
Avatar_n_tn
Hi Robin
Early on in my treatment with the meds I also had trouble with my eyes.  It lasted up to almost my end of the medications and treatment term.

My eyes started out around the second month of being very dry and itchy; dry and itchy on the outside skin around my eyes.  I didn't have trouble with my vision or inside of my eyes, at that point.  About the 5th month of the meds, the itchy skin and very dry skin was still a problem.  My GI prescribed Elidel cream, which helped somewhat but not completely.  I also broke out with the rash other places on my body that was a real bother.  This forum and my doctors assured me that the medications were causing this dryness and rashes; probably the riba more than my Pegasys.

End the end of my medications my vision was very blurry and somewhat back and forth with blurring and just not seeing well so at that point, I had itchy skin around my eyes as well as rashes on the back of my arms and legs and then and bad vision.

I just finished up 56 weeks of Pegasys; 1ml injection per week along with 1,200mg riba daily.  I've been off the meds now for about a month.  My vision is lots better, the rash has completely gone away, my hair is coming back very nicely, my appetite came back and my food once again tastes good.  I absolutely feel so much better overall.

Call your doctor and tell them what you are experiencing with your eyes.  They will be able to get something for you that can at least make you more comfortable.  As it going away in this early stage of your treatment, it might but experience tells us that this may be a problem all the way while you are taking the hep C medications.

There is some light at the end of this tunnel !!!! Good  luck !!!  Hang in there !!!

~dtr.
Blank
Avatar_m_tn
Sorry that you are experiencing sx so soon after starting tx.  Remember that sides come and go, and effect us all in different ways.  For some the problems show up soon, then diminish, for others onset comes later. Hope you have a doctor who is open to hearing about your response to tx. I think that complaints of eye/vision problems are fairly common, but in some (rare) cases can be serious, and should always be checked out.

Let's see, tomorrow is shot 25, so I guess at about week 15 I began having vision/eye trouble.  My eyes constantly feel strained and sore/tired, sometimes crusty in the morning, like having conjunctivitis.  I've been using OTC eye drops, which do help, but only for a short time, 15 minutes or so. More disturbing is the blurry vision, which is much as "downthisroad" described, and is increasingly problematic.  I have a mild astigmatism and wear glasses for reading, and I probably need a new prescription, but I know it is not just that, because of the way it comes and goes.  Sometimes I can't focus, can't read or watch TV, and then a short time later I am OK again.  Next week I get an annual physical, and will get a referral to an opthamologist.

dA
Blank
Avatar_m_tn
Definately see an eyedoctor, preferrably an opthamalogist. I had dry eyes and blurry vision at the beginning and now at 36 weeks, really bad. I took in the Pegasys and Ribi product sheets to make sure the dr knew what I was talking about wasn't just some internet rumor. He did a thorough check, said there was no damage, and prescribed liquid tears. I use them probably 4-6 times a day sometimes. My vision is still blurry so I am going in again in a week or so, just to check. It is probably nothing, but you should have someone who knows check it.
Blank
Avatar_n_tn
Doctor straight away probably nothing,but never never take chances with eye's 'specially on tx.
ps beauty is in the eye of the beholder,and i've seen some beuatys today,its been hot again.
Blank
Avatar_n_tn
I have the dry skin around my eyes also.  I'm at week 33 of Pegasys and Ribavirin treatment.  My hepatologist said he has never had a patient who had the rash, itching, redness (puffy upper lids) and flaking on their eyelids and beneath their eyes as I had and didn't know what it was.  I went immediately to a dermatologist who proscribed Lidex ointment which took it away immediately.  She said it was eyelid dermatitis (due to the meds I'm on).  Although, I have to keep using it or it comes back within two days.  I also have it on my elbows and back of forearms.  Hopefully, this will help you...
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL